U.S. doctors online nowAsk doctors free
Pocomoke City, MD
A 38-year-old male asked:

Can codeine cause weight gain?

2 doctor answers5 doctors weighed in
Dr. William Newton
Pain Management 21 years experience
Very rare.: Not much more to say. All medications have side effects but weight gain is listed as very rare for codeine. If you experience weight gain with no other changes is medications or lifestyle then this may be a side effect and should be discussed with you physician.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Ron Jones
Family Medicine 47 years experience
Yes and No: I do not see how Codeine itself can cause weight gain, however the relief of pain and the "feel good" effects of a lot of different drugs (not just codeine) can increase you appetite, you eat more, and wallah! you get fat.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Dec 10, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.